Prescription Drug Discussion Forums  

Go Back   Prescription Drug Discussion Forums > Medication Discussions > Specific Drug Discussions > Geodon

Notices

Reply
 
Thread Tools Display Modes
  #1  
Old 12-21-2010, 07:35 PM
tonyaharris tonyaharris is offline
Junior Member
 
Join Date: Dec 2010
Posts: 1
Default Geodon.Quitting cold turkey

17 months ago I was diagnosed as bi polar.At 45 I was experiencing my first state of mania.It lasted 6 months.I checked myself into a hospital and was kept for 21 days.During this time I was heavily medicated on depakote,seroquil and lexipro.I was barely able to function.Upon admission into the hospital I was 104 pounds.Six months after leaving the hospital I was 140 pounds.I became depressed.A feeling that I had never suffered from prior to my hospital stay. I was and still am a happy person by nature.My therapist thinks that I may not be bipolar.After reading up on bipolar disorder I have found the only connection is my 6 month mania.Something that could have been triggered by 2 hours of sleep per night over a years time.I had also went from a vegetarian diet to a completely raw food diet. Anyway...after my concerns over weight gain and depression I requested a med change.I was put on 160 mlgs of geodon.I was a zombie.She cut me down to 120mlgs at bed time.I was still sluggish during the day so I tapered my meds myself.I began taking 60 mlgs at night and felt better but the side affects were still present.I grind my teeth and have breathing issues caused by the geodon.My doctor lowered my dose to 60.I was already taking 60 so I decided to quit cold turkey.I suffered from nausea for 2 days and light headedness.I had no panic attacks and no mood swings.Although geodon does make me more irritable than non medicated self. After two weeks of being off of geodon I began to question myself and wondered if I would go into mania again.For the sake of not wanting to find out I began taking 20 mlgs of geodon again.I am still grinding my teeth but my breathing problems have gone away.It does not cause daily fatigue and there is no weight gain.I am now 117 and consider this a healthy weight.I am 5'4.My moods are stable and I have more energy whilst on a lower dose of geodon.My doctor would be certain that I will go into mania again but my therapist says that I do not exhibit bi polar tendencies.I do not partake in any form of substance issues and manage my life quite well.I wanted to post this as many people are afraid of geodon.I dont like the teeth grinding but it is the only medication that I have tried that does not cause weight gain or suicidal thoughts.Something I never had before being medicated.So many of the medications caused severe depression in me.Geodon causes none.It is the lesser of all evils for me.At 20 mlgs I am as close to my pre mania self as I can possibly be on an anti psychotic drug.I did not experience hallucinations nor did I experience mood swings when I quit cold turkey.I did experience mild nausea.I did make certain to eat salmon twice a week and to eat a low cholesterol diet as to keep a healthy brain.I would not suggest smoking or drinking while trying to taper off of geodon.It is too much for your heart to nurture.Good luck getting off of geodon.
Reply With Quote
Reply

Bookmarks

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump


This site is presented as an educational source only. The information on this site is not a substitute for a visit with your doctor or pharmacist. Always talk to your doctor before changing medications or dosage, or if you experience any serious side effects. The information on this site that has been contributed by other visitors should be taken with a grain of salt. This is the Internet and you have no idea if the person who posted any information knows what they are talking about. Use this site to come up with a list of questions to ask your doctor, do not use this site to replace your doctor.

All times are GMT. The time now is 11:21 AM.


Powered by vBulletin® Version 3.8.8
Copyright ©2000 - 2018, vBulletin Solutions, Inc.